Friday, June 30, 2006

Roy: Psych Notes for Smilies


Inspired by Carrie's comments...
Carrie had wondered why her doc never put her on an antidepressant. She wrote: "God knows most days I wonder why not. LOL "
I replied: "It's because of the 'LOL'. If you couldn't LOL then maybe he would. Of course, if you were ROFLYAO, then he'd probably reach for the lithium."

This exchange got me thinking... hmm... how would a psychiatrist manage someone who could only communicate via emoticons? Below are the resulting progress notes...

:-)stable. cont prozac 40mg. f/u 3 mos.
:-))reduce prozac to 20mg. f/u 1mo.
:-))))d/c prozac. add lithium 300 tid. check TSH, creat. f/u 1wk.
:-Dadd depakote. check lithium level, LFTs, CBC. f/u 1wk.
:-|stable. cont prozac 40 mg. f/u 1mo.
:-(increase prozac to 60mg. f/u 2wk.
:'-(add wellbutrin SR 150mg. f/u 1wk.
X-(call 911. send to ER. check for OD.
:*}check breathalyzer. refer to AA.
%-}weekly tox screen. refer to AA/NA.
:-&@?add haldol 2mg bid.
|-0d/c ambien.
:-#d/c elavil. use hard candies.
;-Pd/c haldol. add clozapine. AIMS exam. vitamin E 800 iu bid.
:-)~reduce haldol. add cogentin to reduce sialorrhea.
8-~reduce dose of seroquel.
(:-)reduce depakote. add zinc, selenium.
;-)establish boundaries. do not schedule at end of day.
;-xsee with chaperone only.
=^..^=give Ativan 1mg IV to relieve catatonia. (thanks, ClinkShrink)
:-o(on seeing the bill for 1st appt.)
>:-O(on seeing the bill for missed appt.)


Roy @ Shrink Rap (http://psychiatrist-blog.blogspot.com) and mythreeshrinks.com

[thanks, SmiliesUnlimited, for the emoticons]